Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 30, 2021, 6:10 PM EDT for Cumberland County, Pennsylvania. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 30, 2021, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
County Cumberland County, PA
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:35 PM EDT | TSTM WND DMG | 4 Wnw Mount Holly Sprin, PA | MULTIPLE TREES AND WIRES DOWN ACROSS DICKINSON TOWNSHIP. |
| Jun 30, 6:36 PM EDT | TSTM WND DMG | 4 W Mount Holly Spring, PA | MULTIPLE TREES DOWN ON PINE RD. |
| Jun 30, 6:42 PM EDT | TSTM WND DMG | 1 W Mount Holly Spring, PA | MULTIPLE TREES AND WIRES DOWN ON SANDBANK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS81 KCTP 302210 SPSCTP Special Weather Statement National Weather Service State College PA 610 PM EDT Wed Jun 30 2021 PAZ036-063-064-302245- Adams PA-Franklin PA-Cumberland PA- 610 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 645 PM EDT... At 609 PM EDT, Doppler radar indicated a strong thunderstorm over Shippensburg, moving east at 35 mph. Wind gusts of 50 to 55 mph are possible. Locations impacted include... Chambersburg, Carlisle, Shippensburg, Guilford, Fayetteville, Scotland, Cashtown, Aspers, Walnut Bottom, Pine Grove Furnace, Upper Strasburg, Biglerville, Arendtsville, Bendersville, Hunterstown, Orrstown, McKnightstown, Idaville, Gardners and Shippensburg University. LAT...LON 3984 7767 4008 7776 4020 7723 3988 7715 TIME...MOT...LOC 2209Z 251DEG 32KT 4006 7751 $$ Travis
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:54 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 30, 4:54 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service State College PA 454 PM EDT Wed Jun 30 2021 .SYNOPSIS... A slow moving cold front ahead of an amplifying upper trough will push slowly southeast from the Great Lakes region and cross Pennsylvania on Thursday. Along and ahead of this front, scattered to numerous, mainly afternoon and evening showers and thunderstorms will occur today into Thursday with the possibility of excessive rain in some locations over a short period of time. Low pressure at upper levels and its associated pool of cold air aloft will drift over, or just to the north of Pennsylvania on Friday, continuing the likelihood of showers and scattered afternoon thunderstorms. The departure of this upper level feature will be followed by comfortable temperatures and low humidity for the holiday weekend, along with mainly rainfree conditions and a moderate northwest breeze. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A Heat Advisory is in effect once again across the Lower and Middle Susq Valley where heat indices will reach 100-104F, thanks to abundant morning sunshine and high humidity. A Severe Thunderstorm Watch is now in effect through 8 pm for all but the lower Susq valley. Temperatures are warming well into the mid 90s across the Susq valley as of noontime, with mostly sunny skies transitioning to scattered cu. Much cooler temps are found in the NW, where highs are expected to top out only in the upper 70s. Dewpoints are in the mid 60s to low 70s across the CWA, with heat index values in the upper 90s through much of the Susq Valley and 100F at CXY as of noon. Convection has initiated in eastern OH where the right entrance of a modest upper jet resides over a prefrontal trough. This convection quickly grew upscale to a severe warned multicell cluster. Visible satellite imagery shows a line of numerous towering cu extending northeast from there towards State College along a convergence zone. Thinking this multicell cluster will continue to ride NE along that boundary, arriving in our CWA after 4 pm, although additional showers and storms will likely develop along this boundary and others before then. The environment supports additional multicell clusters and lines with 2000 J/kg MLCAPE and roughly 30 kts of 0-6 km shear aligned nearly parallel to the aforementioned boundaries. DCAPE in excess of 1100 J/kg along with storm motion of 25 knots will set the stage for damaging wind potential. A freezing level above 10kft and linear storm mode will likely limit hail potential. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... Convection will likely continue this evening and even into the night as series of shortwaves moves eastward through the base of a deepening upper level trough headed our way from the Glakes region. The upper through will continue to progress and deepen Thursday into Friday, with more rounds of heavy showers and thunderstorms likely. A weak surface cold front will begin to cross the region Thursday. The front will likely reach our southeast areas by Thursday afternoon at peak heating, which may result in more storms Thursday afternoon. The WPC has outlined south central PA with a slight risk of excessive rainfall, with flash flooding possible in areas of persistent heavy rain. A widespread 1+ inches is expected with locally higher amounts toward 2-3 inches possible between Wed and Thu night. A well-defined cold front aloft Friday should enhance SHRA/TSRA across the Central and SE zones during the midday and afternoon hours. Gusty winds and some small hail may accompany those storms on Friday. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... 12 noon update... Although subtle positioning/amplitude differences still exist between our various ensemble prediction systems this weekend, there is decent agreement on the idea of a well formed upper trough and perhaps closed low translating across the Commonwealth through roughly the first half of the holiday weekend. As a result, at least scattered and diurnally favored showers and thunderstorms can still be expected on Friday and Saturday. Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak surface high builds across the region. As more humidity begins to build by Tuesday and a weak frontal boundary approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Temperatures on Friday and Saturday will be noticeably cooler than recent days (highs in the 70s-lower 80s). From Sunday into early next week, typical summertime warmth and humidity start to make a comeback. For Monday and Tuesday, we foresee high temperatures back into the 80s and lower 90s. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Scattered showers and storms ongoing this afternoon. Brief MVFR to IFR restrictions in storms with isolated 25-30kt gusts. A line of stronger showers will move from NW to SE overnight, with associated reductions in cigs/vis through daybreak invof BFD/IPT/UNV/JST/AOO. VFR conditions likely to prevail at SE airfields until at least Thursday morning. Outlook... Thu...Widespread showers/storms and associated MVFR cig/vis reductions. Fri-Sun...Still a daily chance of showers and storms, mainly afternoon into early evening. && .CLIMATE... Record high minimum temperatures were set at MDT on Monday, Tuesday, and Wednesday: The low temperature on Monday 6/28 was 76, breaking the old record of 74 set in 1901. The low temperature on Tuesday (6/29) was 79, breaking the old record of 75 set in 1991. The low temperature this morning (6/30) was 77, breaking the old record of 74 in 2017. The forecast high of 97F at MDT today would tie the daily record set in 1991. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for PAZ046-049>053- 057>059-065-066. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/Fitzgerald/Colbert SHORT TERM...Lambert/DeVoir/Fitzgerald/Colbert LONG TERM...Jurewicz AVIATION...Wagner CLIMATE...
Hazardous weather outlook, Jun 30, 5:27 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service State College PA 527 PM EDT Wed Jun 30 2021 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-012130- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton- 527 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ046-049>053-012130- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 527 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ036-056-063-064-012130- Franklin-Perry-Cumberland-Adams- 527 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms move over the same location. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057>059-065-066-012130- Dauphin-Schuylkill-Lebanon-York-Lancaster- 527 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms move over the same location. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BG
In the hours before
Special weather statement, Jun 30, 4:42 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service State College PA 442 PM EDT Wed Jun 30 2021 PAZ049-051>053-302130- Columbia PA-Union PA-Northumberland PA-Montour PA- 442 PM EDT Wed Jun 30 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF COLUMBIA...UNION... NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 530 PM EDT... At 441 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Mooresburg to near Vicksburg. Movement was east at 30 mph. Wind gusts of 50 to 55 mph are possible. Locations impacted include... Bloomsburg, Milton, Lewisburg, Danville, Northumberland, Mifflinburg, Winfield, Elysburg, Riverside, Catawissa, Linntown, Lightstreet, Montandon, Fernville, Mechanicsville, Buckhorn, Vicksburg, Rupert, Mooresburg and Knoebels Grove. LAT...LON 4087 7646 4091 7711 4104 7682 4110 7637 TIME...MOT...LOC 2041Z 265DEG 27KT 4101 7673 4091 7700 Travis
Special weather statement, Jun 30, 5:05 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service State College PA 505 PM EDT Wed Jun 30 2021 PAZ034>036-302145- Bedford PA-Fulton PA-Franklin PA- 505 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...FULTON...AND FRANKLIN COUNTIES UNTIL 545 PM EDT... At 504 PM EDT, Doppler radar indicated a strong thunderstorm near Barnes Gap, moving east at 25 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Warfordsburg, Mercersburg, McConnellsburg, Fort Loudon, Big Cove Tannery, Needmore, Locust Grove, Barnes Gap, Claylick, Inglesmith, Upton, Warrenton and Whitetail Ski Area. LAT...LON 3972 7839 3987 7843 4001 7787 3972 7776 TIME...MOT...LOC 2104Z 253DEG 24KT 3978 7831 Travis
Local storm report, Jun 30, 5:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 2 WSW LINNTOWN 40.95N 76.93W
06/30/2021 UNION PA EMERGENCY MNGR
OUTBUILDING DESTROYED ON FAIRSOM CT IN EAST
BUFFALO TOWNSHIP.
&&
AWLocal storm report, Jun 30, 5:32 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG MILTON 41.02N 76.85W
06/30/2021 NORTHUMBERLAND PA EMERGENCY MNGR
ROOF BLOWN OFF BUILDING.
&&
AWLocal storm report, Jun 30, 5:42 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NORTHUMBERLAND AND UNIO 41.00N 76.82W
06/30/2021 NORTHUMBERLAND PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN ACROSS THE
COUNTIES.
&&
AWSpecial weather statement, Jun 30, 6:10 PM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 610 PM EDT Wed Jun 30 2021 PAZ036-063-064-302245- Adams PA-Franklin PA-Cumberland PA- 610 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 645 PM EDT... At 609 PM EDT, Doppler radar indicated a strong thunderstorm over Shippensburg, moving east at 35 mph. Wind gusts of 50 to 55 mph are possible. Locations impacted include... Chambersburg, Carlisle, Shippensburg, Guilford, Fayetteville, Scotland, Cashtown, Aspers, Walnut Bottom, Pine Grove Furnace, Upper Strasburg, Biglerville, Arendtsville, Bendersville, Hunterstown, Orrstown, McKnightstown, Idaville, Gardners and Shippensburg University. LAT...LON 3984 7767 4008 7776 4020 7723 3988 7715 TIME...MOT...LOC 2209Z 251DEG 32KT 4006 7751 Travis
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 PM EDT | Heat Advisory | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more | 22 hr |
| Jun 29, 9:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 29, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 89 min |
| Jun 29, 9:27 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jun 29, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 45 min |
| Jun 29, 10:17 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Jun 29, 10:27 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Jun 29, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 63 min |
| Jun 29, 10:59 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 29, 11:23 PM EDT | Special Weather Statement | CTP | Sullivan | 22 min |
| Jun 29, 11:38 PM EDT | Special Weather Statement | CTP | Tioga | 67 min |
| Jun 29, 11:39 PM EDT | Special Weather Statement | CTP | Sullivan | 66 min |
| Jun 30, 6:59 AM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 1:13 PM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jun 30, 1:59 PM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 50 min |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 28 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | CTP | Cambria | 45 min |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 30, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Montour, Northumberland, Snyder, Union | 44 min |
| Jun 30, 3:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jun 30, 4:22 PM EDT | Special Weather Statement | CTP | Juniata | 38 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 48 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| Jun 30, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 48 min |
| Jun 30, 7:00 PM EDT | Special Weather Statement | CTP | Dauphin | 15 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.